Alert archive / Arkansas / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 172, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Aug 18, 2014, 4:30 PM CDT for Howard County, Sevier County, Arkansas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 18, 2014, 4:30 PM CDT (21:30 UTC)
- Expired
- Aug 18, 2014, 5:15 PM CDT
- In force
- 45 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Howard County, AR, Sevier County, AR
The radar
The Western Arkansas radar (KSRX), 141 km from the middle of the area, began a volume at 21:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.5 hours before the alert went out and 319 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 168 J/kg
- Mixed-layer CIN
- -237 J/kg
- Mixed-layer LCL
- 1034 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 89 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 4:20 PM CDT, 10 minutes earlier.
Area forecast discussion, Aug 18, 4:20 PM CDT, 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 420 PM CDT MON AUG 18 2014 .DISCUSSION... LATE THIS AFTERNOON THE UPPER LEVEL DISTURBANCE THAT PRODUCED SHOWERS AND THUNDERSTORMS EARLIER DURING THE DAY HAS SHIFTED OFF TO THE EAST ACROSS MISSISSIPPI AND APPROACHING ALABAMA AND HELP NUDGE THE UPPER LEVEL SHEAR AXIS SOUTH ACROSS LOWER PARTS OF NORTHWEST AND NORTH CENTRAL LOUISIANA AND EAST TEXAS. THE AFTERNOON HEATING ALONG WITH THE UPPER LEVEL FEATURE AND COOLER TEMPERATURES ALOFT ARE PRODUCING A FEW SHOWERS AND THUNDERSTORMS. UPSTREAM THERE WAS ANOTHER UPPER LEVEL SHORT WAVE THAT WAS MOVING ACROSS EASTERN OKLAHOMA AND WESTERN ARKANSAS PRODUCING ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS TO THE SOUTHEAST. HAVE INCLUDED RAIN CHANCES DURING THE EVENING FOR THE CONTRIBUTION FROM THE UPPER LEVEL DISTURBANCES. BY TUESDAY THE UPPER LEVEL PATTERN WILL BEGIN TO CHANGE AS RIDGING ALOFT WILL AMPLIFY ACROSS THE MIDDLE GULF COAST STATES TAKING THE UPPER LEVEL DISTURBANCES AROUND THE OUTER PERIPHERY OF THE DEVELOPING HIGH PRESSURE ALOFT. THE ONLY RAIN CHANCES WITH THIS PATTERN WILL BE AROUND THE SOUTHERN AND SOUTHWEST SIDE OF THE UPPER RIDGE FROM DISTURBANCES RIDING WEST ALONG WITH SOME SEA BREEZE DEVELOPMENT DURING THE AFTERNOON AND EARLY EVENINGS. UNDER THE UPPER RIDGE THE TEMPERATURES WILL BE WARMING WELL INTO THE 90/S WITH READINGS NEARING THE CENTURY MARK OVER THE NORTHERN AND EASTERN SECTIONS WHERE CENTER OF THE SYSTEM WAS NEARING 594-595 DM HEIGHTS. /06/ && .AVIATION... FOR THE 18/18Z TAFS...EARLIER ROUND OF CONVECTION HAS EXITED THE AREA BUT A FEW SCT SHWRS CONTINUE TO DEVELOP ALONG A SHEAR AXIS ORIENTED ROUGHLY ALONG THE I-20 CORRIDOR. COVERAGE IS SPOTTY BUT WILL MAINTAIN VCSH AT THE I-20 TERMINALS UNTIL EARLY THIS EVENING WHEN THE SHWRS ARE EXPECTED TO DISSIPATE. LOW CLOUDS AND FOG SHOULD DEVELOP ACROSS MOST OF THE AREA AFTER 19/08Z WITH CONDITIONS GRADUALLY IMPROVING BY MID MORNING TUESDAY. /09/ && .PRELIMINARY POINT TEMPS/POPS... SHV 74 96 75 96 75 / 30 10 10 10 10 MLU 72 95 73 96 74 / 40 10 10 10 10 DEQ 70 94 70 96 71 / 30 10 0 0 0 TXK 71 95 73 96 74 / 30 10 0 0 0 ELD 72 95 72 96 73 / 40 10 0 0 0 TYR 74 96 75 96 75 / 30 10 0 10 10 GGG 73 96 74 96 75 / 30 10 0 10 10 LFK 75 97 74 95 75 / 40 20 20 20 20 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 06
Hazardous weather outlook, Aug 18, 12:23 PM CDT, 4 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1223 PM CDT MON AUG 18 2014 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-191100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1223 PM CDT MON AUG 18 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL AND SOUTHWEST ARKANSAS...NORTH CENTRAL AND NORTHWEST LOUISIANA... SOUTHEAST OKLAHOMA...AND EAST AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS SOUTHWEST ARKANSAS AND NORTH LOUISIANA ALONG AND NEAR THE INTERSTATE 20 CORRIDOR...NEAR AN UPPER LEVEL DISTURBANCE THAT WILL SHIFT EAST SOUTHEAST ACROSS THESE AREAS. OTHER ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL OCCUR ACROSS THE REGION...AS DAYTIME HEATING CONTRIBUTES TO INCREASED INSTABILITY AS THIS DISTURBANCE MOVES ACROSS THE REMAINDER OF THE AREA WHERE AN UPPER LEVEL SHEAR AXIS RESIDES. AN ISOLATED SEVERE STORM OR TWO MAY BE POSSIBLE ACROSS A SMALL PART OF SOUTHWEST ARKANSAS AND NORTH CENTRAL LOUISIANA...WITH DAMAGING WINDS THE MAIN THREAT. SHOWERS AND THUNDERSTORMS WILL DIMINISH LATE THIS AFTERNOON AND EVENING...AS THE UPPER LEVEL DISTURBANCE EXITS THE AREA AND WEAKENS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE EACH AFTERNOON TUESDAY THROUGH THURSDAY...OVER DEEP EAST TEXAS AND THE SOUTHERN SECTIONS OF NORTHWEST AND NORTH CENTRAL LOUISIANA...AS A WEAK SEABREEZE MOVES INLAND FROM THE GULF COAST. GUSTY WINDS AND BRIEF HEAVY RAINFALL WILL BE POSSIBLE FROM THESE STORMS. OTHERWISE...LOOK FOR TEMPERATURES TO CLIMB INTO THE MID AND UPPER 90S EACH DAY...WITH HEAT INDICES RANGING FROM 100 TO 105 DEGREES. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND AMATEUR RADIO OPERATORS...MAY BE NEEDED THIS AFTERNOON ACROSS A SMALL PART OF SOUTHWEST ARKANSAS AND NORTHWEST AND NORTH CENTRAL LOUISIANA. 06
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 6:24 AM CDT | Areal Flood Advisory | SHV | Claiborne, Union | 111 min |
| Aug 18, 3:19 AM CDT | Areal Flood Advisory | SHV | Hempstead, Howard, Little River, Nevada, Sevier | 3 hr |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.